Ask a doctor

Uneven Swelling and Ear Ache After Radiesse

I had Radiesse injected in my nasolabial folds about 3 weeks ago to fill in smile lines. Now, my face looks very uneven on right side; my cheek looks swollen and so much bigger than the left side. I'm also experiencing ear ache. What can be done to address these concerns?

Doctor Answers (4)

You may need a touch-up to even out the results

+2

Lady 1,

Unlike the other injectables, there is no dissolving agent for Radiesse. However, Radiesse usually gives very nice results. Radiesse can swell differentially for the first week or two. However, you are already out three weeks, so you likely need more injections in the smaller side. As for the ear ache, it is likely not related to the Radiesse injections (unless, of course, you were having Radiesse injected directly around your ear - which would be very unusual). All of these concerns should be addressed with your doctor and a good ear examination performed to make sure nothing more serious is occurring.

Good luck, and I hope you found this helpful.

Web reference: http://www.RealPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Uneven swelling after Radiesse

+1

Immediate followup with your doctor is necessary.  Any pain after a facial filler is highly unusual and should be brought to the immediate attention to the physician.  

Chicago Facial Plastic Surgeon
5.0 out of 5 stars 55 reviews

Radiesse

+1

Asymmetry from Radiesse can happen. However, you probably had some asymmtery before the procedure that may or may  not have been persistent.  Check with your doctor.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

I would seek medical attention

+1

I would follow-up immediately with the physician who performed your injections to be evaluated. While we might postulate about what might be going on with you, this forum is no substitute for a face-to-face evaluation by a qualified physician.

My concern would be infection. If the ear ache is on the same side that is swollen, it may or may not be related.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.